Topological Methods in Nonlinear Analysis

Markov perfect equilibria in OLG models with risk sensitive agents

Łukasz Balbus

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we present an overlapping generation model (OLG for short) of resource extraction with a random production function and an altruism having both paternalistic and non-paternalistic features. All generations are risk-sensitive with a constant coefficient of absolute risk aversion. The preferences are represented by a possibly dynamic inconsistent dynamic recursive utility function with non-cooperating generations. Under general conditions on the aggregator and transition probability, we examine the existence and the uniqueness of a recursive utility function and the existence of a stationary mixed Markov Perfect Nash Equilibria.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 53, Number 1 (2019), 309-333.

Dates
First available in Project Euclid: 25 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1551063642

Digital Object Identifier
doi:10.12775/TMNA.2019.016

Mathematical Reviews number (MathSciNet)
MR3939158

Zentralblatt MATH identifier
07068339

Citation

Balbus, Łukasz. Markov perfect equilibria in OLG models with risk sensitive agents. Topol. Methods Nonlinear Anal. 53 (2019), no. 1, 309--333. doi:10.12775/TMNA.2019.016. https://projecteuclid.org/euclid.tmna/1551063642


Export citation

References

  • R. Aliprantis and K.C. Border, Infinite Dimensional Analysis, 2006, Springer–Verlag, Berlin, Heidelberg.
  • A. Alj and A. Haurie, Dynamic equilibria in multigenerational stochastic games, IEEE Trans. Automat. Control 28 (1983), 193–203.
  • R. Amir Strategic intergenerational bequests with stochastic convex production, Econom. Theory 8 (1986), 367–376.
  • K.J. Arrow, ]it Rawls's principle of just saving, Swedish J. Econom. 74 (1973), 323–355.
  • H. Asienkiewicz and A. Jaśkiewicz, A note on a new class of recursive utilities in Markov decision processes, Appl. Math. 44 (2017), 149–161.
  • \L. Balbus, A. Jaśkiewicz and A.S. Nowak, Stochastic bequest games, Games and Economic Behavior 90 (2015), 247–256.
  • \L. Balbus, A. Jaśkiewicz and A.S. Nowak, Non-paternalistic intergenerational altruismrRevisited, J. Math. Econom 63 (2016), 27–33.
  • \L. Balbus A.S. and Nowak, Existence of perfect equilibria in a class of multigenerational stochastic games of capital accumulation Automatica 44 (2008), 1471–1479.
  • \L. Balbus, K. Reffett and \L. Woźny, A Constructive study of Markov equilibria in stochastic games with strategic complementarities, J. Econom. Theory 150 (2014), 815–840.
  • \L. Balbus, K. Reffett and \L. Woźny, Time consistent Markov policies in dynamic economies with quasi-hyperbolic consumers, Internat. J. Game Theory 44 (2015), 83–112.
  • A. Basu and M.K. Ghosh, Nonzero-sum risk-senstive stochastic games on a countable state space, Math. Oper. Res. 43 (2017), 516–532.
  • N. Bäurele and A. Jaśkiewicz, Stochastic optimal growth model with risk sensitive preferences, J. Econom. Theory 173 (2018), 181–200.
  • N. Bäuerle and U. Rieder, Zero-sum risk-sensitive stochastic games, Stochastic Process. Appl 127 (2017), 622–642.
  • P. Bich, J.-P. Drugeon and L. Morhaim, On aggregators and dynamic programming, Econom. Theory 1 (2017), 1–31.
  • P. Billingsley, Convergece of Probability Measures, 1999, third Edition, Wiley Series in Probability and Statistic.
  • W.A. Brock and L.J. Mirman, Optimal economic growth and uncertainty: the discounted case, J. Econom. Theory 4 (1972), 479–533.
  • S.H. Chew and L.G. Epstein, The structure of preferences and attitudes toward the timing of the resolution of uncertainty Internat. Econom. Rev. 30 (1989), 103–117.
  • G.B. di Masi and \L. Stettner, Risk-sensitive control of discrete time Markov processes with infinite horizon, SIAM J. Control Optim. 38 (1999), 61–78.
  • P. Dasgupta, One some problems arising from Professor Rawls's conception of distributive justice, Theory Decis. 4 (1974), 325–344.
  • M. Doepke and F. Zilibotti, Parenting with style: altruism and paternalism in intergenerational preference transmission, Econometrica 85 (2017), no. 5, 1331–1371.
  • P. Dutta and R. Sundaram, Markovian equilibrium in a class of stochastic games: existence theorems for discounted and undiscounted models, Econom. Theory 2 (1992), 197–214.
  • L.G. Epstein and S.E. Zin, S.E. (1989). Substitution, risk aversion, and the temporal behavior of consumption and asset returns: a theoretical framework, Econometrica 57 (1989), 937–969.
  • C. Harris D and D. Laibson, D. (2001). Dynamic choices of hyperbolic consumers. Econometrica 69 (2001), no. 4, 935–957.
  • W. He and Y. Sun, Stationary Markov perfect equilibria in discounted stochastic games, J. Econom. Theory 169 (2017), 35–61.
  • H. Hori, Dynamic allocation in an altruistic overlapping generations economy, J. Econom. Theory 73 (1997), 292–315.
  • A. Jaśkiewicz and A.S. Nowak, Stationary Markov perfect equilibria in risk sensitive stochastic overlapping generations models, J. Econom. Theory 151 (2014), 411–447.
  • A. Jaśkiewicz, J. Matkowski and A.S. Nowak, On variable discounting in dynamic programming: applications to resource extraction and other economic models, Ann. Oper. Res. 220 (2014), 263–278.
  • I. Karatzas, M. Shubik and W. Sudderth, A strategic market game with secured lending, J. Math. Econom. 28 (1997), 207–247.
  • M.B. Klompstra, Nash equilibria in risk-sensitive dynamic games, IEEE Trans. Automat Control 45 (2000), 1397–1401.
  • E. Kohlberg, E. (1976). A Model of economic growth with altruism between generations, J. Econom. Theory 1 (1976), 1–13.
  • T.C. Koopmans, Stationary ordinal utility and impatience, Econometrica 28 (1960), 287–309.
  • D.M. Kreps and E.L. Porteus. (1978). Temporal resolution of uncertainty and dynamic choice theory, Econometrica 46 (1979), 185–200.
  • F.E. Kydland and E.C. Prescott, E.C. (1977). Rules rather than discretions: the inconsistency of optimal plan, J. Polit. Econ. 85 (1977), no. 3, 473–492.
  • Leininger, W. (1986). The existence of perfect equilibria in a model of growth with altruism between generations. The Review and Economic Studies, 53(3)349-367.
  • D. Levhari and L.J. Mirman, The great fish war: an example using a dynamic Cournot–Nash solution, Bell J. Econ. 11 (1980), 322–334.
  • Y.L. Levy, Y.L. (2013). Discounted stochastic games with no stationary Nash equilibrium: two examples, Econometrica 81 (2013), no. 5, 1973–2007; Y.L. Levy and A. Mc Lennan, Corrigendum, Econometrica 83 (2015), no. 3, 1237–1252.
  • M. Marinacci and L. Montrucchio, L. (2010). Unique solutions for stochastic recursive utilities, J. Econom. Theory 145 (2010), 1776–1804.
  • V.F. Martins-da-Rocha and Y. Vailakis, Y. (2010). Existence and the uniqueness of a fixed points for local contractions, Econometrica 78 (2010), no. 3, 1127–1141.
  • J. Matkowski and A.S. Nowak, On discounted dynamic programming with unbounded return, Economic Theory 46 (2011), 455–474.
  • R. Mehra and E. Prescott, The equity of premium. A puzzle, J. Monetary Economics 15 (1985), 145–161.
  • A.S. Nowak, On a new class of nonzero-sum discounted stochastic games having stationary Nash equilibrium points, Internat. J. Game Theory 32 (2003), 121–132.
  • A.S. Nowak, On perfect equilibria in stochastic models of growth with intergenerational altruism, Econom. Theory 28 (2006), 73–83.
  • A.S. Nowak, On a noncooperative stochastic game played by internally cooperating generations, J. Optim. Theory Appl. 144 (2010), 88–106.
  • E.S. Phelps and R.A. Pollak, On best national savings and game equilibrium growth, Rev. Econ. Stud. 35 (1968), no. 2, 185–199.
  • D. Ray, Nonpaternalistic intergenerational altruism, J. Econ. Theory 41 (1987), 112–132.
  • R.H. Strotz, Myopia and inconsistency in dynamic utility and maximization, Rev. Econ. Stud. 23 (1955–1956), no. 3, 165–180.
  • J.P. Rincón-Zapatero and C. Rodríguez-Palmero, Existence and uniqueness of solutions to the Bellman equation in the unbounded case, Econometrica 71 (2003), no. 5, 1519–1555; Corrigendum 77 (2009), no. 1, 317–318.
  • J.P. Rincón-Zapatero and C. Rodríguez-Palmero, Recursive utility with unbounded aggregators, Econom. Theory 33 (2017), no. 2, 381–391.
  • J. Warga, Optimal Control of Differential and Functional Equations, 1972, Academic Press, New York.
  • P. Weil, Precautionary savings and the permanent income hypothesis, Rev. Econ. Stud. 60 (1993), no. 2, 367–383.